This is my introduction : Hi all just... - British Heart Fou...

British Heart Foundation

36,028 members23,196 posts

This is my introduction

Hi all just found this site whilst browsing the internet, I've had a bad 3 years first being diagnosed with cancer and undergoing major surgery,then 5 months later collapsing at home and being rushed to the local hospital to be told I had suffered a major heart attack only to be told 24 hours later I actually had a major blood clot in my right lung and several smaller clots in my left lung, after spending most of last year attending hospital appointments due to breathing problems to be told they could find nothing wrong, and to just take things slowly as I my body was still recovering from major surgery, then in February of this year I went to my GP as I thought I had a chest infection, she said that there was some crackling and gave me antibiotics, I started getting chest pain on the Wednesday told by Dr not to worry as it would settle down, the following Monday woke at 4am with unimaginable chest pain thought it was chronic indigestion after trying gaviscon and a nice cup of tea it was time to call an ambulance the paramedics arrived did their checks asked me what had been going on then told my wife and myself I was in the middle of a massive heart attack they took me to hospital I was taken straight into the cath lab from the ambulance and had two stents inserted,i recovered well over the next 24 hours only to open my eyes on the Wednesday morning to find a Dr pounding on my cheat another standing next to him with a set of de fib paddles and a nurse holding my hand after a few minutes I asked what was happening to be told that my heart had stopped completely and I had just got myself a pacemaker,I am pleased to say it is working well but have been having problems with my medication ramapril caused a terrible cough lasartan and valsartan caused bright red rash and itchy top half of my body, Dr not sure what to prescribe waiting to see consultant, so this is my story as to where I am now.

5 Replies

When it all calms down ask your heart health professionals about cardio rehab, A lot of us on here have found it invaluable for regaining your confidence and fitness. Good luck!

in reply to jimmyq

Thank you for that I have signed up for cardio rehab was due to start in may but because of the adverse reaction to the medication they were not happy for me to start until this was resolved.

Again many thanks for advice

Just to back up Jimmy’s comments - the rehab guys are excellent

I would suspect the rash is an allergy and if GP doesn't know what to do, get yourself to A&E where they should get the cardiologist in to see you

I'm not on those medications but, when my brother had heart attack & told he had heart failure he was given Ramapril & straight away had on-going cough & was told it is called the Ramapril cough. Along with terrible tiredness it was difficult for 1st few months but he carried on & now 10years later he is still taking it & not had any heart problems since.

You may also like...